Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 105, NWS Topeka, KS

July 25, 2012Cloud County, Republic County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 25, 2012, 11:54 PM CDT for Cloud County, Republic County, Kansas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2012, 11:54 PM CDT (04:54 UTC)
Expired
Jul 26, 2012, 12:18 AM CDT
In force
24 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cloud County, KS, Republic County, KS

The radar

The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 11:55 PM CDTHAIL 0.883 Se Courtland, KSMAINLY DIME SIZED HAIL WITH SOME NICKEL SIZED HAIL DURING THE ONSET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 4:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
3081 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WUUS53 KTOP 260454
SVRTOP
KSC029-157-260545-
/O.NEW.KTOP.SV.W.0105.120726T0454Z-120726T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1154 PM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHWESTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1245 AM CDT

* AT 1153 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  COURTLAND...AND MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  BELLEVILLE...SCANDIA AND NORWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3980 9752 3959 9766 3972 9793 3987 9786
TIME...MOT...LOC 0454Z 289DEG 13KT 3978 9785

HAIL...1.00IN
WIND...60 MPH

$$
2 follow-up statements
047 
WWUS53 KTOP 260508
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1208 AM CDT THU JUL 26 2012

KSC029-260518-
/O.CAN.KTOP.SV.W.0105.000000T0000Z-120726T0545Z/
CLOUD KS-
1208 AM CDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLOUD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3985 9775 3980 9752 3965 9762 3969 9786
TIME...MOT...LOC 0508Z 289DEG 13KT 3976 9769

$$

KSC157-260545-
/O.CON.KTOP.SV.W.0105.000000T0000Z-120726T0545Z/
REPUBLIC KS-
1208 AM CDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
REPUBLIC COUNTY UNTIL 1245 AM CDT...

AT 1207 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BELLEVILLE...AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN REPUBLIC COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3985 9775 3980 9752 3965 9762 3969 9786
TIME...MOT...LOC 0508Z 289DEG 13KT 3976 9769

HAIL...1.00IN
WIND...60 MPH

$$

BLAIR
224 
WWUS53 KTOP 260518
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1218 AM CDT THU JUL 26 2012

KSC157-260529-
/O.CAN.KTOP.SV.W.0105.000000T0000Z-120726T0545Z/
REPUBLIC KS-
1218 AM CDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL REPUBLIC COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3985 9775 3980 9752 3965 9762 3969 9786
TIME...MOT...LOC 0519Z 289DEG 13KT 3975 9764

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:21 PM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, Jul 25, 6:21 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
621 PM CDT WED JUL 25 2012

...UPDATE TO AVIATION...

.DISCUSSION...

SHORT TERM FORECAST (TODAY AND THURSDAY)...

AT 19Z WATER VAPOR IMAGERY INDICATED BROAD ANTICYCLONIC FLOW OVER
THE SOUTHEASTERN QUADRANT OF THE CONUS. ON THE WESTERN EDGE OF THIS
BROAD MID LEVEL RIDGE S-SELY ON SHORE FLOW HAS ALLOWED DECENT
MOISTURE TO PUSH NORTHWARD FROM THE GULF OF MEXICO INTO THE SOUTHERN
PLAINS. SOUTHWESTERLY FLOW AT THE SURFACE ASSOCIATED WITH A SURFACE
LOW OVER EASTERN MINNESOTA HAS ALLOWED SOME OF THAT MOISTURE FROM
THE SOUTHERN PLAINS TO ADVECT INTO FAR EASTERN KANSAS. GIVEN THE
SWLY ORIENTATION OF THE SURFACE FLOW MOST OF THIS MOISTURE WILL
EITHER MIX OUT DUE TO VERY HIGH MIXING LEVELS OR BE SHUNTED OFF TO
THE EAST. WITH TDS REMAINING IN THE LOWER TO MID 60S ACROSS MOST OF
THE AREA HEAT INDEX VALUES HAVE REMAINED RELATIVELY CLOSE TO THE
AMBIENT TEMPERATURES...IN THE LOWER TO MID 100 DEGREE RANGE. ALOFT
UPPER AIR ANALYSIS ALSO INDICATES A FAIRLY POTENT H5 TROUGH LOCATED
OVER SOUTHERN CANADA. THIS TROUGH WILL REMAIN STEADY STATE WHILE IT
DIVES SOUTHEASTWARD TOWARD THE GREAT LAKES REGION. AS THE TROUGH
PUSHES SOUTHEAST IT WILL DRAG A COLD FRONT THROUGH THE AREA...AND
POSSIBLY PROVIDE ENOUGH UPPER LEVEL SUPPORT FOR THUNDERSTORMS
DEVELOPMENT LATER TODAY.

SURFACE ANALYSIS ALSO INDICATES A WELL DEFINED COLD FRONT CURRENTLY
LOCATED ON A LINE FROM OMAHA TO HILL CITY TO LIBERAL. THIS COLD
FRONT HAS MADE FAIRLY LIMITED PROGRESS THROUGHOUT THE DAY AS THE
PARENT LOW BECOMES MORE ELONGATED FROM SW TO NE THROUGH CENTRAL
NEBRASKA AND KANSAS. NONETHELESS MODELS PROG THIS COLD FRONT TO
EVENTUALLY ENTER THE FORECAST AREA AROUND 00Z TONIGHT...WHICH WILL
BRING ADEQUATE FORCING FOR THUNDERSTORM DEVELOPMENT...ESPECIALLY
CONSIDERING THAT CONVECTIVE INHIBITION IS VIRTUALLY ZERO ACROSS THE
AREA...DUE TO STRONG DAYTIME HEATING AHEAD OF THE FRONT. 12Z
SOUNDING AT TOP WHEN ALTERED FOR AFTERNOON CONDITIONS AT THE SURFACE
INDICATES NEARLY 2000 J/KG OF INSTABILITY...HOWEVER THE WIND PROFILE
IN THE LOWER AND MID ATMOSPHERE IS VIRTUALLY UNIDIRECTIONAL AND
LACKS SPEED SHEAR...THEREFORE EXPECT ANY THUNDERSTORM ACTIVITY TO BE
PULSE IN NATURE RATHER THAN LONG LIVED. GIVEN THE VERY STEEP LOW AND
MID LEVEL LAPSE RATES...AS WELL AS THE STRONG T/TD DEPRESSION AT THE
SURFACE INVERTED-V SOUNDINGS RESULT FOR THIS AFTERNOON ACROSS THE
ENTIRE AREA. THIS ENVIRONMENT...CHARACTERIZED BY THE DRY LOW LEVELS
AND DCAPE VALUES AROUND 1500 J/KG...WILL BE VERY CONDUCIVE TO SHORT
LIVED POP UP THUNDERSTORMS WHICH WILL COLLAPSE QUICKLY AND BRING
ISOLATED AREAS OF STRONG GUSTY WINDS. THE PERIOD IN WHICH WINDS WILL
BE THE BIGGEST THREAT WILL BE FROM APPROXIMATELY 21Z (THE BEGINNING
OF THE CONVECTION WINDOW) AND 01Z...WHEN THE BOUNDARY LAYER WILL
BEGIN TO COOL AND A STABLE LAYER IN THE LOWEST FEW HUNDRED FEET WILL
HELP DISSIPATE THE DOWNWARD MOMENTUM OF ANY COLLAPSING THUNDERSTORM.
AREAL COVERAGE OF THE MID TO LATE AFTERNOON THUNDERSTORMS WILL BE
ISOLATED TO SCATTERED...AT BEST. AS OUTFLOW BOUNDARIES INTERACT AND
BETTER FORCING ASSOCIATED WITH THE FRONT AND THE UPPER WAVE APPROACH
THE AREA...LIKELY AROUND SUNSET OR EVEN LATER AREAL COVERAGE OF
THUNDERSTORMS WILL LIKELY INCREASE FOR THE OVERNIGHT HOURS. ONCE THE
BOUNDARY LAYER BECOMES MORE DECOUPLED AFTER DAYTIME HEATING COMES TO
AN END THE WIND THREAT SHOULD DIMINISH AND NON-SEVERE THUNDERSTORMS
WITH PERIODS OF MODERATE TO HEAVY RAIN WILL BECOME THE PRIMARY
THREAT. EXPECT SHOWERS AND THUNDERSTORMS TO RESIDE PRETTY CLOSE TO
THE FRONT AS IT PUSHES THROUGH THE AREA OVERNIGHT GRADUALLY
DIMINISHING PRECIP CHANCES FROM WEST TO EAST BY THURSDAY MORNING.

FOR THURSDAY KEPT A MENTION OF SCHC/CHC POPS FOR AREAS ALONG AND
SOUTHEAST OF THE KANSAS TURNPIKE FOR THE EARLY MORNING HOURS. BY
NOON PRECIP SHOULD COME TO AN END ACROSS THE ENTIRE AREA. EXPECT A
BIT OF A LULL IN THE HOT TEMPERATURES FOR THURSDAY AS NORTHERLY FLOW
WILL ALLOW COOLER AND DRIER AIR TO MOVE INTO THE AREA. ALTHOUGH
CONDITIONS WILL BE COOLER DUE TO THE FRONTAL PASSAGE DAYTIME HIGHS
FOR THURSDAY ARE STILL EXPECTED TO BE IN THE MID 90S...WHICH IS
STILL ABOVE NORMAL...ACROSS THE ENTIRE FORECAST AREA. AS A RESULT OF
THE MILDER TEMPERATURES ON TAP FOR THURSDAY THE EXCESSIVE HEAT
WARNING WILL LIKELY BE ALLOWED TO EXPIRE AT 8 PM WEDNESDAY EVENING.

LEIGHTON

THURSDAY NIGHT THROUGH SATURDAY...FRONT EXPECTED TO PUSH SOUTH OF
THE CWA BY THURSDAY EVENING AS NORTHERN PLAINS SFC RIDGE PUSHES INTO
THE REGION.  H5 TROF TO PUSH SOUTHEAST OF THE AREA AND SUBSIDENCE
BEHIND THE TROF SHOULD BEGIN TO CLEAR SKIES OUT BY THURSDAY NIGHT.
NORTH TO NORTHEASTERLY WINDS EXPECTED FRIDAY ALONG WITH A WELCOME
RELIEF IN TEMPERATURES FOR THE NORTHERN HALF OF THE STATE.
HOWEVER...WEAK BOUNDARY STALLED OVER THE SOUTHERN HALF OF THE STATE
WILL KEEP WINDS MORE SOUTHERLY AND THUS WILL PUSH TEMPERATURES BACK
INTO THE LOW 100'S FOR SOUTHERN PORTION OF THE CWA.  NORTH OF I70
SHOULD SEE HIGHS MAINLY IN THE MID TO UPPER 90'S FRIDAY AFTERNOON.
SFC RIDGE PUSHES EAST FRIDAY NIGHT....AS H5 SHRTWV MOVES ACROSS
NEBRASKA.  850MB WAA BEGINS FRIDAY NIGHT AND INCREASES THROUGHOUT
THE DAY SATURDAY WITH THE DGEX DEPICTING AN 850MB THERMAL RIDGE
DIRECTLY OVER THE CWA BY SATURDAY EVENING WITH 28C TO 29C 850 TEMPS
OVER THE CWA BY SATURDAY EVENING.  CONVECTION WITH ASSOCIATED WITH
H5 SHRTWV LOOKS TO REMAIN NORTH OF THE KANSAS BORDER IN NEBRASKA AT
WHERE BETTER QG LIFT EXPECTED AT THIS TIME.  THERE IS A POSSIBILITY
THAT STORMS COULD DEVELOP OVER THE FAR NORTHEAST COUNTIES...BUT LEFT
IT DRY AT THIS TIME.  EXPECT LOWS IN THE 60'S AND 70'S.

SUNDAY THROUGH WEDNESDAY...FOR THE EXTENDED...CWA REMAINS ON THE
EASTERN PERIPHERY OF THE DOMINANT H5 HIGH OVER THE SOUTHERN PLAINS
AND WESTERN STATES FOR THE PAST SEVERAL WEEKS. THIS WILL KEEP
NORTHEAST KANSAS IN NORTHWEST FLOW ALONG WITH SEVERAL SHRTWVS TO
PASS OVER THE REGION. MODELS SEEM A BIT ROBUST WITH POPCORN
CONVECTION...ESPECIALLY GIVEN RECENT TRENDS...SO DECIDED TO SCALE
BACK POPS FROM HPC WITH THE BEST CHANCE ON SATURDAY NIGHT AND
SUNDAY NORTH OF I70 WITH ONLY SLIGHT CHANCE POPS. OTHERWISE...H5
RIDGE AXIS BUILDS INTO MUCH OF KANSAS EARLY IN THE WEEK WHICH
KEEPS THE AREA MAINLY DRY. HIGHS WILL GENERALLY BE IN THE UPPER
90'S TO LOW 100'S WITH HIGHER DEWPOINTS IN THE MID TO UPPER 60'S.

&&

.AVIATION...

KEPT TAF SITES WITH VCTS UNTIL MIDNIGHT AT MHK AND 06Z AT TOP/FOE
WHEN TRUE FRONTAL BOUNDARY MORE LIKELY TO PASS WITH MORE CONTINUOUS
LINE OF PRECIPITATION. BASES REMAIN HIGH BUT WIND GUSTS WILL BE
STRONG. HAVE CLEARING AFTER 09/10Z THURSDAY MORNING. 67

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
KSZ008>012-020>024-026-034>040-054>056-058-059.

&&
Hazardous weather outlook, Jul 25, 3:20 PM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
320 PM CDT WED JUL 25 2012

KSZ008>012-020>024-026-034>040-054>056-058-059-262030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
320 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND
NORTHEAST KANSAS THIS AFTERNOON...SPREADING ACROSS THE REMAINDER
OF THE AREA TONIGHT AND THURSDAY. SOME SEVERE WEATHER WILL BE A
POSSIBILITY DURING THE LATE AFTERNOON AND EVENING HOURS...WITH
THE PRIMARY THREAT OF MICROBURSTS PRODUCING STRAIGHT LINE DAMAGING
WINDS.

THE HEAT WAVE WILL CONTINUE TODAY WITH MAXIMUM HEAT INDEX VALUES
IN THE 103 TO 108 DEGREE RANGE THIS AFTERNOON. AN EXCESSIVE HEAT
WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH THIS
EVENING.

THE RANGELAND FIRE INDEX IS EXPECTED TO BE IN THE VERY HIGH
CATEGORY ALONG AND SOUTH OF A LINE FROM CONCORDIA TO JUNCTION
CITY
TO LAWRENCE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AFTERNOON HEAT INDEX VALUES OF OVER 100 DEGREES ARE FORECAST FOR
THE BULK OF THE AREA FROM SATURDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS OVER MUCH OF NORTH CENTRAL AND
NORTHEAST KANSAS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

BYRNE

In the hours before

Local storm report, Jul 25, 8:09 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
809 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     1 S GREENLEAF           39.71N 96.98W
07/25/2012                   WASHINGTON         KS   LAW ENFORCEMENT

            TWO FARM BUILDINGS DAMAGED...WIND ESTIMATED AT 65 TO 70
            MPH

&&

KS
Local storm report, Jul 25, 8:14 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
814 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     13 S CONCORDIA          39.38N 97.66W
07/25/2012  M62 MPH          CLOUD              KS   TRAINED SPOTTER

            TREE DOWN NEAR HIGHWAY 81 AND GOLD ROAD. RELAYED BY WFO
            ICT

&&

WOLTERS
Special weather statement, Jul 25, 8:31 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
831 PM CDT WED JUL 25 2012

KSZ034-035-260200-
DICKINSON-OTTAWA-
831 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTAWA AND
NORTHWESTERN DICKINSON COUNTIES...

THROUGH 900 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 15 MPH
ACROSS PORTIONS OF SOUTHEASTERN OTTAWA AND NORTHWESTERN DICKINSON
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING STRONG WINDS AROUND 50 MPH AND TORRENTIAL
RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE NILES...
SOLOMON...TALMAGE...MANCHESTER AND ABILENE. MOTORISTS ALONG
INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 276 COULD ALSO BE
AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3917 9750 3906 9720 3882 9720 3879 9738
      3896 9738 3896 9762
TIME...MOT...LOC 0131Z 220DEG 15KT 3890 9749
Local storm report, Jul 25, 8:45 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
845 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND DMG     10 SE LINN              39.58N 96.95W
07/25/2012                   WASHINGTON         KS   TRAINED SPOTTER

            2 FOOT DIAMETER BASE OF LOCUST TREE SNAPPED HALF WAY ON
            THE BASE. 1 FOOT TREE LIMBS BROKEN OFF MAPLE TREES.

&&

JL
Special weather statement, Jul 25, 8:57 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
857 PM CDT WED JUL 25 2012

KSZ011-260230-
NEMAHA-
857 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEMAHA COUNTY...

THROUGH 930 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 15 MPH ACROSS
PORTIONS OF NORTHERN NEMAHA COUNTY. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE SENECA...ONEIDA AND BERN.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3998 9579 3984 9593 3982 9623 3994 9624
      4000 9624 4000 9579
TIME...MOT...LOC 0157Z 249DEG 13KT 3989 9619
Special weather statement, Jul 25, 9:12 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
912 PM CDT WED JUL 25 2012

KSZ034-035-260245-
DICKINSON-OTTAWA-
912 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTAWA AND
NORTHWEST DICKINSON COUNTIES...

THROUGH 945 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 15 MPH
ACROSS PORTIONS OF SOUTHEASTERN OTTAWA AND NORTHWEST DICKINSON
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING STRONG WINDS AROUND 50 MPH AND TORRENTIAL
RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE SOLOMON AND
TALMAGE.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3908 9746 3909 9727 3899 9713 3891 9738
      3896 9738 3895 9757 3898 9760
TIME...MOT...LOC 0212Z 235DEG 12KT 3896 9743

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:10 PM CDTSevere Thunderstorm WarningTOPClay, Cloud35 min
Jul 25, 7:23 PM CDTSevere Thunderstorm WarningTOPWashington37 min
Jul 25, 7:34 PM CDTSpecial Weather StatementTOPCloud26 min
Jul 25, 7:45 PM CDTSevere Thunderstorm WarningTOPClay, Riley, Washington30 min
Jul 25, 8:31 PM CDTSpecial Weather StatementTOPDickinson29 min
Jul 25, 8:57 PM CDTSpecial Weather StatementTOPNemaha33 min
Jul 25, 9:12 PM CDTSpecial Weather StatementTOPDickinson33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.